# SDR 2004FA0000383

- Difficulty date: March 29, 2004
- Submitted: March 29, 2004
- Operation: General aviation
- Aircraft: N52531
- Make and model: Cessna 172S
- Aircraft serial: 172S9172
- Aircraft time: 776 hours
- Engine: Lyc IO360L2A
- Engine time: 776 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Part number: IO360L2A
- Part serial: L3045551A
- Condition: Making Metal
- Part time: 776 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A PHASE INSPECTION, SOME METAL WAS FOUND IN THE FILTER, TOOK OIL SAMPLE FROM OIL COOLER, REMOVED SUCTION SCREEN, MORE METAL WAS FOUND, SENT FILTER AND OIL TO LAB FOR ANALYSIS,  SENT METAL FROM SCREEN, WAS ADVISED THAT THE SCREEN MATERIAL WAS FROM BEARINGS, REMOVED ENGINE FROM SERVICE.  THIS IS THE 2ND ENGINE FROM THIS AREA WITH THIS PROBLEM. THIS AIRCRAFT HAS BEEN ON A PHASE INSPECTION PROGRAM SINCE NEW, WITH OIL CHANGES EVERY 50 HRS.
